Probiotics fluconazole..side effects?

Discussion in 'Fibromyalgia and ME & Chronic Fatigue Syndrome' started by _randy_, Nov 16, 2007.

  1. _randy_

    _randy_ New Member

    I am not 100% sure candida is one of my problems but I have been experimenting with probiotics and I did take 1 dose of fluconazole a few days ago.

    I have noticed something: for a while now I've had a lingering pain right in the middle of my spine. When I take probiotics (acidophilus) this pain seems to flare up and travel up to my neck, making my neck stiff and painful. After stopping the probiotics this pain slowly goes away.

    Well I also notice this same effect after taking the fluconazole capsule. I thought maybe I just have a weird reaction with the acidophilus but since the fluconazole mimics the same side effects, I think that might be a clue.

    Has anyone else had this experience? And does anyone know what it might mean? I'd be curious to know exactly what is going on here.
  2. I can't answer but I have wondered also if there were any noticable side effects to probiotics.
  3. pam_d

    pam_d New Member

    Never had this reaction with either! When I started probiotics, I used to have a little stomach upset until I got used to them. But not the type of pain you describe.

    I used a lot of fluconazole during cancer treatment (I was on so many antibiotics that yeast infections abounded) but still had no reaction like that. Fluconazole did affect my liver enzymes a bit while I was taking 4 a day, but after amount was reduced, then eventually stopped, no further liver issues.

    What does your doctor say about this---is this an uncommon reaction, or something he/she has encountered with patients before?

    Hope you figure it out!

    Pam

  4. msSusan

    msSusan New Member

    I too have increased pain when taking even small doses of probiotics. I have tried several brands with different strains and still have the increased muscle(?) pain.

    I have tried taking with food and without and still feel AWFUL within a few days.

    One theory about the increased pain is that you experience yeast "die-off" which causes toxins to be released into the body so you need to detox somehow. I also wonder if the trace amounts of soy and casein from the fermentation process causes intolerences.

    I also have this increased pain problem taking vit. D3/1000mg and other supplements so maybe I'm intolerent to additives in supps. Or maybe I'm having trouble detoxing!